Alert archive / Iowa / Flash Flood Warnings in 2022
Flash Flood Warning 23, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 19, 2022, 8:08 PM CDT for Louisa County, Muscatine County, Washington County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 8:08 PM CDT (01:08 UTC)
- Expired
- Aug 20, 2022, 12:03 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Louisa County, IA, Muscatine County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
010
WGUS53 KDVN 200108
FFWDVN
IAC115-139-183-200715-
/O.NEW.KDVN.FF.W.0023.220820T0108Z-220820T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
808 PM CDT Fri Aug 19 2022
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Southwestern Muscatine County in east central Iowa...
Northwestern Louisa County in southeastern Iowa...
East Central Washington County in southeastern Iowa...
* Until 215 AM CDT Saturday.
* At 808 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbus Junction, Columbus City, Crawfordsville, Cotter,
Fredonia, Gladwin and Louisa County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4121 9153 4144 9152 4144 9149 4143 9148
4142 9148 4142 9146 4142 9144 4142 9139
4142 9137 4136 9137 4136 9129 4129 9129
FLASH FLOOD...RADAR INDICATED
$$
Speck2 follow-up statements
868
WGUS73 KDVN 200211
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
911 PM CDT Fri Aug 19 2022
IAC115-139-183-200715-
/O.CON.KDVN.FF.W.0023.000000T0000Z-220820T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Louisa IA-Muscatine IA-Washington IA-
911 PM CDT Fri Aug 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT SATURDAY
FOR SOUTHWESTERN MUSCATINE, NORTHWESTERN LOUISA AND EAST CENTRAL
WASHINGTON COUNTIES...
At 911 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen, especially in southwestern Muscatine and northwest Louisa
counties. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Columbus Junction, Columbus City, Crawfordsville, Cotter,
Fredonia, Gladwin and Louisa County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4121 9153 4144 9152 4144 9149 4143 9148
4142 9148 4142 9146 4142 9144 4142 9139
4142 9137 4136 9137 4136 9129 4129 9129
FLASH FLOOD...RADAR INDICATED
$$
Speck920
WGUS73 KDVN 200503
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1203 AM CDT Sat Aug 20 2022
IAC115-139-183-200513-
/O.CAN.KDVN.FF.W.0023.000000T0000Z-220820T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Louisa IA-Muscatine IA-Washington IA-
1203 AM CDT Sat Aug 20 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MUSCATINE,
NORTHWESTERN LOUISA AND EAST CENTRAL WASHINGTON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat overnight. Please continue to heed remaining road closures.
LAT...LON 4121 9153 4144 9152 4144 9149 4143 9148
4142 9148 4142 9146 4142 9144 4142 9139
4142 9137 4136 9137 4136 9129 4129 9129
$$
RP KinneyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:54 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 19, 6:54 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 654 PM CDT Fri Aug 19 2022 .SYNOPSIS... Issued at 310 PM CDT Fri Aug 19 2022 Stacked upper low in sw MN was beginning to spread large scale ascent across the cwa with thunderstorms developing in the instability and 30-35 kt bulk shear. && .SHORT TERM...(This evening through Saturday) Issued at 310 PM CDT Fri Aug 19 2022 Stacked upper low will track southeast into eastern IA with several rounds of showers and thunderstorms through Saturday. The more widespread pcpn should occur during the afternoon and evening with the heating of the day. SPC has a slight risk for severe thunderstorms through this evening, with a marginal risk for Saturday afternoon and evening. Large hail and damaging winds are the main risks but a tornado or two is possible with the atmosphere rotating with the upper low overhead. In addition, the storms will be slow moving so heavy rainfall is likely. lows tonight in the lower 60s with highs on Saturday in the mid to upper 70s. .LONG TERM...(Saturday night through Friday) Issued at 310 PM CDT Fri Aug 19 2022 Key Message: 1) Mostly dry weather ahead of us, with seasonal temperatures forecast. Setting up to be a beautiful start to the work week! Discussion... Sunday will be the start of a stretch of beautiful weather for the area. The cut off low will continue to slowly push off to the east, allowing high pressure to filter into the area. While we may see some lingering showers early Sunday morning, those will quickly move out and leave much of the area dry through the day. High pressure will stick around through the first half of the week, with light winds, mostly clear skies, and seasonal temperatures. With high pressure overhead, precipitation chances through the first half of the week will be little to none. Mid to late week, we get under northwest flow, which will put us in a pattern with the chance to get a handful of weak systems that push through. Thus, Wednesday and beyond, we can start to see precipitation chances on the rise. At this time, we aren't seeing any hints at large and widespread rainfall/thunderstorm events through the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 648 PM CDT Fri Aug 19 2022 Closed upper low will track out of southern MN and into northern IA with scattered showers and thunderstorms across the taf sites tonight through Saturday. Ocnl MVFR/lcl IFR conds near/in tsra. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Gunkel AVIATION...Haase
Hazardous weather outlook, Aug 19, 3:50 AM CDT, 16 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 350 AM CDT Fri Aug 19 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 350 AM CDT Fri Aug 19 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected from late this afternoon into tonight, mostly between 4 PM and 10 PM. There is a slight risk for severe storms in the counties along and west of the Mississippi River. The primary risks are strong wind gusts and large hail. A secondary threat is localized minor flooding from heavy downpours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Occasional rounds of showers and thunderstorms are anticipated on Saturday. The main risk is gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early tonight. Uttech
In the hours before
Local storm report, Aug 19, 7:28 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
728 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL CONESVILLE 41.38N 91.35W
08/19/2022 E1.00 INCH MUSCATINE IA FIRE DEPT/RESCUE
VIA AMATUER RADIO. OCCURRING RIGHT NOW.
&&Local storm report, Aug 19, 7:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
735 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 N PEKIN 41.19N 92.17W
08/19/2022 E1.00 INCH KEOKUK IA TRAINED SPOTTER
HAIL FALLING THE PAST 10 MINUTES WITH MOST
STONES PEA TO NICKEL SIZE.
&&
HAASELocal storm report, Aug 19, 7:37 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL LANARK 42.10N 89.83W
08/19/2022 E0.88 INCH CARROLL IL PUBLIC
OCCURRING RIGHT NOW.
&&Local storm report, Aug 19, 7:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 2 WSW FREEPORT 42.28N 89.67W
08/19/2022 E0.70 INCH STEPHENSON IL PUBLIC
OCCURRING RIGHT NOW.
&&Local storm report, Aug 19, 8:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 N CONESVILLE 41.40N 91.35W
08/19/2022 MUSCATINE IA LAW ENFORCEMENT
DELAYED REPORT VIA AMATEUR RADIO. TREES DOWN
BLOCKING THE ROAD ON THE NORTH SIDE OF
CONESVILLE.
&&Local storm report, Aug 19, 8:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HEAVY RAIN 3 N MUSCATINE 41.46N 91.07W
08/19/2022 U0.00 INCH MUSCATINE IA AMATEUR RADIO
DELAYED REPORT. WATER 3-4 INCHES DEEP ACROSS
TIPTON ROAD.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 48 min |
| Aug 19, 7:31 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 44 min |
| Aug 19, 7:38 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 37 min |
| Aug 19, 8:10 PM CDT | Special Weather Statement | DVN | Cedar, Jones, Louisa, Muscatine | 50 min |
| Aug 19, 8:31 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 29 min |
| Aug 19, 8:37 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Jones, Scott | 53 min |
| Aug 19, 8:46 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 29 min |
| Aug 19, 9:01 PM CDT | Special Weather Statement | DVN | Dubuque | 59 min |
| Aug 19, 9:04 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 41 min |
| Aug 19, 10:27 PM CDT | Special Weather Statement | DVN | Washington | 33 min |
| Aug 19, 10:59 PM CDT | Special Weather Statement | DVN | Muscatine | 46 min |
| Aug 20, 11:46 AM CDT | Special Weather Statement | DVN | Jones | 29 min |
| Aug 20, 12:07 PM CDT | Tornado Warning | DVN | Jones | 38 min |
| Aug 20, 12:24 PM CDT | Tornado Warning | DVN | Clinton, Scott | 21 min |
| Aug 20, 3:07 PM CDT | Tornado Warning | DVN | Clinton, Jones | 23 min |
| Aug 20, 4:33 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 117 min |
Nearby
Flash Flood Warnings in Iowa, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.